Alert archive / Florida / Freeze Warnings in 2016
Freeze Warning 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this freeze warning at Jan 12, 2016, 3:00 PM EST for Levy County, Florida. It took effect at Jan 13, 2016, 1:00 AM EST. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2016, 3:00 PM EST (20:00 UTC)
- In effect from
- Jan 13, 2016, 1:00 AM EST
- Expired
- Jan 13, 2016, 2:04 AM EST
- In force
- 64 min
- Issued by
- NWS Tampa Bay, FL
County Levy County, FL
The radar
The Jacksonville radar (KJAX), 170 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2921 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
955 WWUS72 KTBW 122000 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 300 PM EST TUE JAN 12 2016 FLZ139-239-131400- /O.UPG.KTBW.FZ.A.0002.160113T0600Z-160113T1400Z/ /O.NEW.KTBW.FZ.W.0002.160113T0600Z-160113T1400Z/ COASTAL LEVY-INLAND LEVY- INCLUDING THE CITIES OF...CEDAR KEY...YANKEETOWN...CHIEFLAND... BRONSON...WILLISTON 300 PM EST TUE JAN 12 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST WEDNESDAY. * TEMPERATURE...30 TO 32 DEGREES. * IMPACTS...2 TO 4 HOURS OF TEMPERATURES AT OR BELOW FREEZING ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED FOR 2 OR MORE HOURS OF TEMPERATURES BETWEEN 27 AND 32 OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$ FLZ142-148-242-248-131400- /O.UPG.KTBW.FZ.A.0002.160113T0600Z-160113T1400Z/ /O.NEW.KTBW.FR.Y.0001.160113T0600Z-160113T1400Z/ COASTAL CITRUS-COASTAL HERNANDO-INLAND CITRUS-INLAND HERNANDO- INCLUDING THE CITIES OF...CRYSTAL RIVER...HOMOSASSA... HERNANDO BEACH...BAYPORT...INVERNESS...BROOKSVILLE...SPRING HILL 300 PM EST TUE JAN 12 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST WEDNESDAY. * TEMPERATURE...33 TO 36 DEGREES. * IMPACTS...2 TO 4 HOURS OF TEMPERATURES JUST ABOVE FREEZING ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
169 WWUS72 KTBW 130704 NPWTBW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 204 AM EST WED JAN 13 2016 FLZ139-239-130815- /O.CAN.KTBW.FZ.W.0002.000000T0000Z-160113T1400Z/ COASTAL LEVY-INLAND LEVY- INCLUDING THE CITIES OF...CEDAR KEY...YANKEETOWN...CHIEFLAND... BRONSON...WILLISTON 204 AM EST WED JAN 13 2016 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS CANCELLED THE FREEZE WARNING. CONSIDERABLE HIGH CLOUDINESS STREAMING INTO THE REGION SHOULD KEEP TEMPERATURES ABOVE FREEZING THE REMAINDER OF THE MORNING THUS THE FREEZE WARNING HAS BEEN CANCELLED. $$ FLZ142-148-242-248-130815- /O.CAN.KTBW.FR.Y.0001.000000T0000Z-160113T1400Z/ COASTAL CITRUS-COASTAL HERNANDO-INLAND CITRUS-INLAND HERNANDO- INCLUDING THE CITIES OF...CRYSTAL RIVER...HOMOSASSA... HERNANDO BEACH...BAYPORT...INVERNESS...BROOKSVILLE...SPRING HILL 204 AM EST WED JAN 13 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS CANCELLED THE FROST ADVISORY. CONSIDERABLE HIGH CLOUDS STREAMING INTO THE REGION WILL KEEP TEMPERATURES WELL ABOVE FREEZING THE REMAINDER OF THE MORNING SO THE THREAT FOR WIDESPREAD FROST HAS DIMINISHED THUS THE FROST ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this freeze warning went out at Jan 12, 10:50 AM EST, 4 hours 10 minutes earlier.
Area forecast discussion, Jan 12, 10:50 AM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1050 AM EST TUE JAN 12 2016
...FREEZE POSSIBLE AGAIN OVER PORTIONS OF THE NATURE COAST TONIGHT
INTO WEDNESDAY MORNING...
.UPDATE...
TEMPERATURES HAVE REBOUNDED THIS MORNING AFTER MANY PORTIONS OF
THE NORTHERN NATURE COAST AND FLORIDA BIG BEND SAW A FREEZE
OVERNIGHT. CONTINUE WITH THE FREEZE WATCH AT THIS
UPDATE...ANALYZING THE LATEST GUIDANCE IN PREPARATION FOR THE
AFTERNOON PACKAGE. MORE THAN LIKELY...SIGNIFICANT PORTIONS OF THE
WATCH AREA WILL BE UPGRADED TO A FREEZE WARNING WITH THE AFTERNOON
ISSUANCE. OTHERWISE FOR TODAY...FORECAST APPEARS TO BE ON TRACK
WITH UPDATED ZONES TRANSMITTED EARLIER TO UPDATE HAZARD HEADLINES.
&&
.AVIATION...
GENERALLY VFR THROUGH THE PERIOD.
&&
.MARINE...
NO MAJOR CHANGES WITH THIS ISSUANCE AS WINDS AND SEAS SHOULD
REMAIN BELOW HEADLINE THRESHOLDS TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 63 41 64 48 / 0 0 0 0
FMY 69 44 68 52 / 10 0 0 10
GIF 63 42 64 47 / 0 0 0 0
SRQ 66 42 65 48 / 0 0 0 0
BKV 61 30 64 37 / 0 0 0 0
SPG 62 48 64 52 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING
FOR COASTAL CITRUS-COASTAL HERNANDO-COASTAL LEVY-
INLAND CITRUS-INLAND HERNANDO-INLAND LEVY.
GULF WATERS...NONE.
&&
UPDATE/AVIATION/MARINE...02/GARCIA
DATA COLLECTION/UPPER AIR...007/DOUGHERTY
DECISION SUPPORT SERVICES...84/AUSTINHazardous weather outlook, Jan 12, 5:01 AM EST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 501 AM EST TUE JAN 12 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-131015- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 501 AM EST TUE JAN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... COLD DRY AIR WILL HOLD OVER WEST CENTRAL FLORIDA WITH FREEZING TEMPERATURES EXPECTED ACROSS MUCH OF THE NATURE COAST TONIGHT. OVERNIGHT LOWS WILL BE 30 TO 32. MAKE SURE TO DRESS IN LAYERS TO PROTECT YOURSELF FROM THE COLD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... AN AREA OF LOW PRESSURE WILL DEVELOP OVER THE NORTHWEST GULF OF MEXICO THURSDAY AND WILL MOVE ACROSS THE SOUTHEAST U.S. AND FLORIDA THURSDAY NIGHT AND FRIDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA AHEAD OF A COLD FRONT THURSDAY NIGHT AND FRIDAY. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THE POTENTIAL FOR TORNADOES. CONTINUE TO MONITOR STATEMENTS FROM THE NATIONAL WEATHER SERVICE ON THE EVOLUTION OF THIS STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OGLESBY
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:14 AM EST | Freeze Watch | TBW | Citrus, Hernando, Levy | 12 hr |
| Jan 12, 3:00 PM EST | Frost Advisory | TBW | Citrus, Hernando | 11 hr |
Nearby
Freeze Warnings in Florida, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.